Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Stomach pain, frequent constipation, unproductive bowel movements. Related to increase in caffeine intake?

I have increased my caffeine intake through monster energy drinks lately. Less water intake as a result. My stomach hurts often and even resting an iPad on it for about ten minutes makes it sore. I am frequently constipated with my most recent bowel movement being unproductive but what appeared to be blood on the toilet paper. Could these be related to my caffeine increase? And, does the fact that today I had an orange energy drink have any effect on stool color? Thank you
Asked On : Wed, 12 Dec 2012
Answers:  1 Views:  162
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Hi. Excess of caffeine can cause gastritis, decreased apetite and you are very right that decreased water intake has caused constipation.
But blood in stool needs to be followed.
I will advise you to consult a surgeon and get P/R Proctoccopy, which is looking into the rectum to see the cause of bleeding and if required, your dr. will advise you further investigations required.
Orange energy drink does not alter the colour of stool.
Answered: Tue, 31 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor